Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 656, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 15, 2013, 2:10 PM CDT for Wichita County, Wilbarger County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2013, 2:10 PM CDT (19:10 UTC)
- Expired
- Aug 15, 2013, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 36 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 12:31 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 15, 12:31 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1231 PM CDT THU AUG 15 2013 .DISCUSSION... 18Z FORECAST DISCUSSION FOLLOWS.... && .AVIATION... PATCHES OF MVFR CEILINGS WILL DIMINISH THIS AFTERNOON AS LOW-LEVEL MIXING DEEPENS...RAISING THE CEILING HEIGHTS. FORECAST MODELS DEPICT A TSRA COMPLEX THIS EVENING...AND ESPECIALLY OVERNIGHT...ACROSS W OK AND ADJACENT PARTS OF TX. THIS IS IN ASSOCIATION WITH A RATHER STRONG...FOR AUGUST...WAVE PASSING OVERHEAD AT MIDDLE/UPPER LEVELS OF THE ATMOSPHERE. ALTHOUGH TSRA ARE CERTAINLY POSSIBLE...LIKELY IN FACT...THIS EVENING...THEY SHOULD BE SCATTERED ENOUGH SO THAT THE PROBABILITY AT ANY GIVEN LOCATION WILL BE TOO LOW TO WARRANT A TEMPO GROUP IN THE TAFS. LATER...AFTER MIDNIGHT...WE EXPECT THE STORMS TO CLUSTER INTO A LARGE GROUP AND CONTINUE INTO FRIDAY MORNING...MOST LIKELY ACROSS THE WESTERN 1/4 OF OK AND INTO TX. VFR/MVFR CONDITIONS ARE EXPECTED OUTSIDE TSRA THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 1006 AM CDT THU AUG 15 2013/ UPDATE... UPDATE TO MORNING POPS... DISCUSSION... MADE MINOR ADJUSTMENT TO MORNING POPS AS A FEW ISOLATED SHOWERS HAVE DEVELOPED ACROSS PORTIONS OF WESTERN OKLAHOMA...MOST LOCATIONS WILL CONTINUE TO REMAIN DRY...BUT A FEW MAY EXPERIENCE A BRIEF SHOWER THIS MORNING. TEMPERATURE FORECAST REMAINS ON TRACK...SHOULD SEE AFTERNOON HIGHS IN THE MID 80S TO LOWER 90S ACROSS THE REGION. JTK PREV DISCUSSION... /ISSUED 630 AM CDT THU AUG 15 2013/ DISCUSSION... PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW. AVIATION... MAINLY VFR EXPECTED THROUGH THIS AFTERNOON. HOWEVER...A FEW STORMS WILL BE POSSIBLE NEAR CSM AND HBR AROUND 21-00Z. THEN...LATER TONIGHT...EXPECT THUNDERSTORMS TO DEVELOP NEAR WWR/GAG AND MOVE SOUTH DURING THE OVERNIGHT HOURS. SOME OF THESE MAY BE SEVERE WITH VERY LARGE HAIL AND STRONG WINDS. CONFIDENCE IS FAIRLY HIGH THAT TSRA WILL OCCUR...ALTHOUGH TIMING IS STILL IN QUESTION FOR MOST OF THE TERMINALS. CONSIDERING THE PREVIOUS...DECIDED MAINLY ON WIDE RANGE PROB30 GROUPS UNTIL TIMING CAN BE PINNED DOWN LATER TODAY/TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 87 67 84 64 / 20 70 20 10 HOBART OK 90 68 86 64 / 30 50 20 10 WICHITA FALLS TX 91 70 88 66 / 20 30 30 10 GAGE OK 88 64 84 61 / 30 80 10 10 PONCA CITY OK 84 63 83 62 / 20 40 20 10 DURANT OK 88 66 86 65 / 20 20 40 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/23/23
Hazardous weather outlook, Aug 15, 11:52 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT THU AUG 15 2013
OKZ004>048-050>052-TXZ083>090-161200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CDT THU AUG 15 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT OVER MUCH OF WESTERN NORTH TEXAS AND THE WESTERN HALF
OF OKLAHOMA. THE SLIGHT RISK AREA IS GENERALLY WEST OF A MEDFORD...
TO CHICKASHA...TO WICHITA FALLS...TO SEYMOUR TEXAS LINE.
DISCUSSION...
ISOLATED SHOWERS AND AND A FEW RUMBLES OF THUNDER WILL BE POSSIBLE
OVER PARTS OF WESTERN OKLAHOMA AND NORTHERN TEXAS EARLY THIS AFTERNOON
AS A WEAK UPPER LEVEL DISTURBANCE MOVES SOUTHEASTWARD THROUGH THE AREA.
THESE STORMS ARE NOT LIKELY TO BECOME SEVERE.
A GREATER CHANCE OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS WESTERN
PARTS OF OKLAHOMA AND NORTHERN TEXAS FROM LATE THIS AFTERNOON INTO
TONIGHT. WARM MOIST SOUTHEASTERN LOW LEVEL FLOW WILL CONTINUE
AHEAD OF A SURFACE LOW EVOLVING OVER EASTERN COLORADO THROUGH THIS
AFTERNOON. COOL MID LEVEL TEMPERATURES ASSOCIATED WITH AN UPPER
LEVEL DISTURBANCE DROPPING SOUTHEASTWARD ALONG THE WESTERN HIGH PLAINS
WILL CONTRIBUTE TO A STRONGLY UNSTABLE AIRMASS DEVELOPING THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS DURING THE
AFTERNOON AND MOVE SOUTHEASTWARD INTO NORTHWESTERN OKLAHOMA BY EARLY
EVENING AIDED BY THE APPROACHING UPPER SYSTEM. THE STORMS ARE EXPECTED
CONTINUE SOUTHEASTWARD THROUGH MUCH OF WESTERN AND CENTRAL OKLAHOMA AND
WESTERN NORTH TEXAS AIDED BY THE UPPER LEVEL DISTURBANCE MOVING
THROUGH THE REGION. HAIL UP TO TENNIS BALL SIZE AND WIND GUSTS TO 70
MPH WILL BE THE MAIN THREATS FROM THESE STORMS...ESPECIALLY OVER THE
WESTERN HALF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. THE MOST
LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 6 PM AND 2 AM. SHOWERS
AND THUNDERSTORMS WILL LIKELY CONTINUE INTO EARLY FRIDAY MORNING IN
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS ALTHOUGH THE THREAT FOR
SEVERE STORMS WILL DIMINISH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY AUG 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT MAY CAUSE FLASH
FLOODING...AND FLOODING OF CREEKS...STREAMS...AND DRAINAGE AREAS
ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY INTO FRIDAY EVENING...
ESPECIALLY OVER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM FRIDAY.
KG/JTKIn the hours before
Special weather statement, Aug 15, 2:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT THU AUG 15 2013
TXZ085-086-151930-
WICHITA TX-WILBARGER TX-
204 PM CDT THU AUG 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA AND EAST
CENTRAL WILBARGER COUNTIES UNTIL 230 PM CDT...
AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HARROLD...
MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ELECTRA...HARROLD AND HAYNESVILLE.
LAT...LON 3398 9913 3417 9909 3415 9880 3414 9876
3390 9883
TIME...MOT...LOC 1902Z 274DEG 11KT 3407 9902
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:48 PM CDT | Special Weather Statement | OUN | Kingfisher | 27 min |
| Aug 15, 3:14 PM CDT | Special Weather Statement | OUN | Blaine | 31 min |
| Aug 15, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 44 min |
| Aug 15, 3:26 PM CDT | Special Weather Statement | OUN | Canadian | 34 min |
| Aug 15, 3:56 PM CDT | Special Weather Statement | OUN | Canadian | 34 min |
| Aug 15, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 47 min |
| Aug 15, 4:10 PM CDT | Special Weather Statement | OUN | Cotton | 35 min |
| Aug 15, 4:31 PM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Aug 15, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 39 min |
| Aug 15, 4:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 43 min |
| Aug 15, 5:26 PM CDT | Special Weather Statement | OUN | Comanche | 34 min |
| Aug 15, 6:01 PM CDT | Special Weather Statement | OUN | Jefferson | 29 min |
| Aug 15, 6:28 PM CDT | Special Weather Statement | OUN | Jefferson | 32 min |
| Aug 15, 2:04 PM CDT | Special Weather Statement | OUN | Wichita | 26 min |
| Aug 15, 2:45 PM CDT | Special Weather Statement | OUN | Wichita | 30 min |
| Aug 15, 2:51 PM CDT | Special Weather Statement | OUN | Archer | 24 min |
| Aug 15, 3:09 PM CDT | Special Weather Statement | OUN | Archer | 36 min |
| Aug 15, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 43 min |
| Aug 15, 6:53 PM CDT | Special Weather Statement | OUN | Clay | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.